miserablewithmyself

Saw The Dermatologist, Help!

7 posts in this topic

I saw the dermatologist again, and he had me start using cetaphil to wash with, a cetaphil moisturizer and isotretinoin cream. My face hasn't been this bad in YEARS! Every time I use the isotretinoin cream my face turns red and peels off like crazy for about 2-3 days. I keep getting more whiteheads and cysts. Does my skin have to go through this horrible and discouraging "purging" before I start seeing clear skin? Or is this just not the treatment for me? Will my skin forever peel off like this? It hurts. I don't know if the cetaphil wash and moisturizer is doing enough. Please help- I'm so depressed with my skin that I have gotten agoraphobic and can't leave the house. :'( I feel desperate enough to go back to proactiv which 'kind of' helped... anything is better than this! Please help me, what should I do? I feel like my skin is out of control and I am suffering with horrible anxiety and depression. How long will this isotretinoin cream make my skin so irratated? Should I stop the cetaphil and iso cream and go back to benzoyl peroxide or salicyclic acid again??? I need my skin to clear up ASAP because it's becoming a real problem not being able to leave my house.

I wash my face in the morning, put on the spf moisturizer and also at night before bed... wait about 30 minutes after I've washed my face and apply the cream in a small amount. :'( I use the cream about twice a week and it STILL causes severe irritation.

Share this post


Link to post
Share on other sites

Maybe give your derm a call and explain, they won't want you to continue if it is causing harm to your face. They will be happy to help and should be able to give advice over the phone

In the mean time try and use some jojoba oil if you have some

Share this post


Link to post
Share on other sites

If you have an internal problem causing the acne (such as hormonal imbalances), all the tretinoin cream will do is make you purge endlessly...because your body is still creating new acne.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

I'm surprised your dermatologist didn't give you a topical to use during the day. There is a lengthy purging process with the iso cream but you are on the lowest dose. Don't use cetaphil with spf in it at night. Get the cetaphil cream, it's a lot more moisturizing and soothing, use this at night over the iso cream. Also, are you still on a BCP and if so which one?

Edited by melmel87

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now